Jump to content

JCD: my withdrawal experience


jcd07

Recommended Posts

I'm a 31 yr old female. In November of last year I began tapering my off of Effexor. I have taken 225 mg for 10 yrs. I also stopped taking birth control. I decreased 25 mg every two weeks and this was under the supervision of my dr. My withdrawal symptoms were quite bad so I asked my dr to take Prozac as I had read it can relieve the withdrawal symptoms of Effexor. Unfortunately I had awful side effects from Prozac (dizziness, excessive sweating, nausea etc) so I weaned of off Prozac after a month. Over the next few weeks I had to stop working due to how sick I was. I developed severe acid reflux and heartburn, nausea, disoriented, gained a significant amount of weight, severe headaches, etc. I went to emerg and had a ct scan, bloodwork, etc. Everything was fine. I should mention I have hashimotos disease (an autoimmune disease) and had my thyroid levels checked and they are normal. I'm still feeling awful. When will I be feeling better?? I've started to take vitamin b, d, c, fish oil, probiotics, and have cut dairy out of my diet in an attempt to feel better but nothing yet. Is there anything else I can do to feel better??

225 mg Effexor 10 yrs / 40 mg Prozac 3 months

Effexor free 3 months / Prozac free 1 month

Link to post
  • Moderator Emeritus

Hello JCD; I want to welcome you to the SA site. You have come to the right place. One of the awesome moderators will be along shortly and give some more information.

 

People definitely do get better and recover. There is more knowledge on this site than what doctors have to offer in terms of withdrawal. <3 

Current: 2019: 0.04 mg Paxil!! This is real. Soon, after taking Paxil my entire adult life, I will be free.

Long story short: After 18 years on Paxil, "tapered" almost completely off over a month, at doctor's advice in July 2015.

Self-care includes magnesium, reasonable exercise, mindfulness, this forum and nutrition/eating enough food.

Also on 100 mg Zoloft unfortunately!! (which I now will have the knowledge to taper properly)

-------------------------------------------------------------------------------------------

Longer version: On Paxil since 1996--anxiety & depression caused by (undiagnosed) under-eating / eating disorder.

Doctor kept increasing dose, up to 60 mg; it never really helped but said it really was the best "med" for me.

Rapid doctor-led "taper" July 2015, down to 5 mg, with Zoloft as a "cross-taper" = Essentially a cold turkey. 

Severe withdrawal but didn't know it; believed it was my "underlying condition," and kept tapering, 5mg to 4 to 3  to 2 to 1.  

Feb 2016: Found SA! As of June 2016, tapering from 1mg at rate of 5-10% per month, Brassmonkey Slide! 

Link to post
  • Moderator Emeritus

Hi JCD, I am so sorry to read that you have been advised this very risky taper by your doctor, sadly they do not know anything about tapering these drugs. 

You are suffering from withdrawal and it is possible that a very tiny dose of effexor could help. Just 4 beads from a capsule could be enough to relieve some of the awful symptoms for you. I also tapered effexor too fast and those 4 beads made a huge difference. If it helps, you can then start to taper off those 4 beads when you have been stable for a few months.  No-one EVER wants to reinstate, but it is the best option for a lot of people. It takes 4 days for the dose to reach a steady level in the blood. 

 

Here is the topic on reinstatement

 

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

Most people find that fish oil and magnesium help with the symptoms

 

http://survivingantidepressants.org/index.php?/topic/36-king-of-supplements-omega-3-fatty-acids-fish-oil/?view=findpost&p=100596&hl=magnesium

http://survivingantidepressants.org/index.php?/topic/1300-magnesium-natures-calcium-channel-blocker/

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy